King County Sheriff Mitzi G. Johanknecht on Wednesday, Oct. 2 issued a public safety warning about Fentanyl-laced pills that are responsible for at least five recent deaths in King County, including two 16-year olds:

Recently, two young men, both 16 and students at Skyline High School in Sammamish, died of suspected Fentanyl overdoses. One young man died August 11th, and the other on September 30th.

Although the investigation is on-going, we believe both teens likely ingested what they thought were legitimate Oxycodone tablets, when in fact they were dangerous counterfeits laced with Fentanyl. Fentanyl is more powerful than Heroin or Morphine. Just a few grains of it can be fatal.

The dangerous tablets are made to look like the real deal – at least 5 deaths in recent days in King County have been linked to blue tablets marked M-30. The pills can also be white, or a pale green. Pills may also be stamped A215, K9, E8, and V4812.

Most of the pills sold on the street in King County are likely laced with Fentanyl. Do not take them! In fact, you should never take a pill that is not given to you by a pharmacy or a medical care provider. Our Major Crimes detectives are investigating the deaths in Sammamish, and we are working in partnership with the city and Issaquah School District on prevention steps.